Duke Mathematical Journal

A categorification of the Jones polynomial

Mikhail Khovanov

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 101, Number 3 (2000), 359-426.

First available in Project Euclid: 17 August 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57M27: Invariants of knots and 3-manifolds
Secondary: 57R56: Topological quantum field theories


Khovanov, Mikhail. A categorification of the Jones polynomial. Duke Math. J. 101 (2000), no. 3, 359--426. doi:10.1215/S0012-7094-00-10131-7. https://projecteuclid.org/euclid.dmj/1092749199

Export citation


  • S. Akbulut and J. McCarthy, Casson's Invariant for Oriented Homology $3$-spheres---An Exposition, Math. Notes 36, Princeton Univ. Press, Princeton, 1990.
  • A. A. Beilinson, G. Lusztig, and R. MacPherson, A geometric setting for the quantum deformation of $\mathrm{GL}_n$, Duke Math. J. 61 (1990), 655--677.
  • J. Bernstein, I. Frenkel, and M. Khovanov, A categorification of the Temperley-Lieb algebra and Schur quotients of $U(\mf{sl}_2)$ by projective and Zuckerman functors, to appear in Selecta Math. (N.S.).
  • J. S. Carter and M. Saito, Reidemeister moves for surface isotopies and their interpretation as moves to movies, J. Knot Theory Ramifications 2 (1993), 251--284.
  • L. Crane and I. B. Frenkel, Four-dimensional topological quantum field theory, Hopf categories, and the canonical bases, J. Math. Phys. 35 (1994), 5136--5154.
  • J. Fischer, 2-categories and 2-knots, Duke Math. J. 75 (1994), 493--526.
  • A. Floer, An instanton-invariant for 3-manifolds, Comm. Math. Phys. 118 (1988), 215--240.
  • I. B. Frenkel and M. Khovanov, Canonical bases in tensor products and graphical calculus for $U_q(\mathfrak{sl}_2)$, Duke Math. J. 87 (1997), 409--480.
  • I. Grojnowski and G. Lusztig, ``On bases of irreducible representations of quantum $\mathrm{GL}_n$'' in Kazhdan-Lusztig Theory and Related Topics (Chicago, Ill., 1989), Contemp. Math. 139, Amer. Math. Soc., Providence, 1992, 167--174.
  • F. Jaeger, D. L. Vertigan, and D. J. A. Welsh, On the computational complexity of the Jones and Tutte polynomials, Math. Proc. Cambridge. Philos. Soc. 108 (1990), 35--53.
  • V. F. R. Jones, A polynomial invariant for knots via von Neumann algebras, Bull. Amer. Math. Soc. (N.S.) 12 (1985), 103--111.
  • L. H. Kauffman, State models and the Jones polynomial, Topology 26 (1987), 395--407.
  • M. Khovanov, Graphical calculus, canonical bases and Kazhdan-Lusztig theory, Ph.D. thesis, Yale University, 1997.
  • W. B. R. Lickorish and M. B. Thistlethwaite, Some links with nontrivial polynomials and their crossing-numbers, Comment. Math. Helv. 63 (1988), 527--539.
  • G. Lusztig, Introduction to Quantum Groups, Progr. Math. 110, Birkhäuser, Boston, 1993.
  • H. Murakami, Quantum $\mathrm{SU}(2)$-invariants dominate Casson's $\mathrm{SU}(2)$-invariant, Math. Proc. Cambridge Philos. Soc. 115 (1994), 253--281.
  • G. Meng and C. H. Taubes, ${\underline{SW}}=$ Milnor torsion, Math. Res. Lett. 3 (1996), 661--674.
  • M. B. Thistlethwaite, On the Kauffman polynomial of an adequate link, Invent. Math. 93 (1988), 285--296.